Thunderstorm Wind, Genesee
- When
- June 13, 2:25 PM EST
- Where
- Genesee County, Le Roy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- POST OFFICE
- Coordinates
- 42.967, -78.000
Low pressure, the remains of Hurricane Arlene, moved northeast across the Great Lakes. The bands of showers and thunderstorms produced damage across parts of the Niagara Frontier and Finger Lakes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure, the remains of Hurricane Arlene, moved northeast across the Great Lakes. The bands of showers and thunderstorms produced damage across parts of the Niagara Frontier and Finger Lakes. Heavy rains produced flash flooding in Livingston county--an area which received heavy rains on several consecutive days. Several streets were impassable from runoff debris. The strong winds downed trees and limbs in Le Roy, Stafford, Mendon, Livonia, Lockport, Kendall, and Clarkson. Power outages were scattered throughout the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 13, 9:25 AM EST, 5 hours earlier.
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BUFFALO NY 1025 AM EDT MON JUN 13 2005 .UPDATE... WEAK AREA OF SHOWERS MOVING INTO THE WESTERN SOUTHER TIER AT 1000AM POSSIBLY PRODUCING SOME SPRINKLES AT THIS TIME. THIS WEAK LINE WILL HAVE TO BE WATCHED AS IT WILL BE MOVING THROUGH THE NOW WELL KNOWN MOIST AND UNSTABLE ATMOSPHERE. RUC SOUNDING GIVES US A -3.6 LI AND A MLCAPE OF ABOUT 500. RUCS SBCAPES ARE MORE IN LINE WITH NAMS SOMEWHAT UNREALISTIC VALUES OF 1600. WOULD TEND TO LEAN TOWARD MIXED LAYER VALUES. THIS SHOULD BE ENOUGH TO GENERATE THUNDERSTORMS WITH THIS LINE BY THE AFTERNOON...BUT TIME WILL TELL. THE NEXT AREA OF CONCERN IS THE LOW LEVEL MOISTURE IN THE OHIO VALLEY. THIS SHOULD PRODUCE SHOWERS AND POSSIBLY SOME THUNDERSTORMS IN WESTERN NY LATE THIS AFTERNOON INTO THE EARLY EVENING...WITH IT MOVING THROUGH ROC AND ART LATER TONIGHT. LOW LEVEL MOISTURE WILL KEEP CLOUDS AROUND THROUGH THE NIGHT. MADE CHANGES IN FORECAST WITH AN ATTEMPT TO TIME THESE TWO EVENTS FOR THE TODAY AND TONIGHT PERIODS. NO CHANGES TO TEMP OR DEWPOINTS. PREVIOUS DISCUSSION... .SHORT TERM (TODAY THROUGH TUESDAY)... SFC LOW CENTER OF ARLENE OVER CENTRAL INDIANA AT 06Z IS PROGGED TO LIFT NORTHEAST ACROSS MICHIGAN AND SOUTHERN ONTARIO REACHING NORTHERN NEW YORK TUESDAY MORNING...BASICALLY RIDING THE CREST OF THE UPPER RIDGE. SOME SCATTERED ACTIVITY PRESENTLY OCCURRING ACROSS THE REGION WITH THE GREATEST LIKELIHOOD OF PRECIPITATION DURING THE AFTERNOON AND EVENING WITH ARLENE. ANOTHER VERY WARM AND HUMID DAY ON TAP WITH TEMPS AGAIN REACHING WELL INTO THE 80S AND DEWPOINTS WITHIN A FEW DEGREES OF 70. PWS CONTINUE AROUND 2 SO ANY TSTMS TODAY COULD STILL BE ACCOMPANIED BY VERY HEAVY RAINS. A WEAK SURFACE RIDGE BUILDS BRIEFLY ACROSS THE AREA ON TUESDAY HOWEVER ENOUGH LINGERING MOISTURE AND INSTABILITY TO WARRANT KEEPING THE CHC POPS. GFS/NAM HINTING AT WARM FRONT FROM LOW OVER THE UP OF MICHIGAN REACHING WNY BY TUESDAY AFTN. TUESDAY SHOULD BE THE LAST DAY OF THE HEAT AND HUMIDITY WITH AFOREMENTIONED LOW MOVING ACROSS SOUTHERN ONTARIO AND DRAGGING A COLD FRONT ACROSS THE CWA ON WEDNESDAY. 850 TEMPS FALLING TO +10 TO +12C...RESULTING IN MAX TEMPS ABOUT 10 DEGREES COOLER. && .LONG TERM (TUESDAY THROUGH FRIDAY)... THE SURFACE LOW MOVES ON TO THE COAST ON THURSDAY, BUT ENOUGH MOISTURE LINGERS UNDER THE UPPER TROUGH FOR A CHANCE OF SHOWERS. LARGE HIGH PRESSURE THEN BUILDS OVER THE REGION WITH MILD JUNE WEATHER FOR THE WEEKEND. && .AVIATION... MVFR CONDITIONS (FOR VSBY IN HAZE/LIGHT FOG) WILL PREVAIL THROUGH THE TAF PERIOD...WITH SOME FLUCTUATIONS TO IFR VSBYS POSSIBLE FOR A COUPLE HOURS AROUND SUNRISE. AS HAS BEEN THE CASE IN RECENT DAYS... THERE WILL CONTINUE TO BE A THREAT OF SCATTERED CONVECTION TODAY...THOUGH THIS WILL INCREASE DURING THE LATE AFTERNOON AND EVENING HOURS AS THE REMNANTS OF TROPICAL DEPRESSION ARLENE CROSS THE AREA. CIGS SHOULD BE GENERALLY VFR...THOUGH THEY COULD GO BORDERLINE MVFR IN THE WAKE OF ANY CONVECTION THIS EVENING. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. UPDATE...ZAFF SHORT TERM...JML LONG TERM...APB AVIATION...JJR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 446 AM EDT MON JUN 13 2005 LEZ040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085-130854- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 446 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...WITH THE ACTIVITY EXPECTED TO BE MOST NUMEROUS DURING THE AFTERNOON AND EVENING HOURS AS THE REMNANTS OF ARLENE LIFT FROM MICHIGAN ACROSS SOUTHERN ONTARIO. THE MAIN THREATS WITH THE THUNDERSTORMS WILL BE TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS CONTINUE TO BE FORECAST FOR TUESDAY AND WEDNESDAY AS A COLD FRONT APPROACHES AND CROSS THE REGION. AGAIN ANY THUNDERSTORMS THAT DO OCCUR WILL BE CAPABLE OF PRODUCING HEAVY RAINS THAT COULD PRODUCE LOCALIZED FLOODING. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS COULD ALSO REACH SEVERE LIMITS AND PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. FOLLOWING THE FRONT, MORE SEASONABLE TEMPERATURES AND DRIER WEATHER WILL RETURN TO THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Buffalo radar (KBUF), 60 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
6 thunderstorm wind, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455631, 5455633, 5455632, 5455634, 5460366, 5460367, 5455630.